Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 9, 2013, 3:35 PM EDT for 4 counties in Kentucky. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2013, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 9, 2013, 4:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Lee County, KY, Owsley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:50 PM EDT | TSTM WND DMG | 3 S Beattyville, KY | ESTIMATED 60 MPH WINDS KNOCKED TWO TREES DOWN. ONE TREE IS BLOCKING SHORT RIDGE ROAD. ALSO...NICKEL SIZE HAIL OCCURRED. |
| Jun 9, 3:50 PM EDT | HAIL 1 | 1 Ne Primrose, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS53 KJKL 091935
SVRJKL
KYC025-129-189-237-092015-
/O.NEW.KJKL.SV.W.0039.130609T1935Z-130609T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT SUN JUN 9 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTH CENTRAL OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 415 PM EDT
* AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE ASH...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...CAMPTON...JACKSON...PROCTOR...STAY...ENOCH...MOUNT
OLIVE...GRASS...MALONEY...LONE...ST. HELENS...FIXER...AIREDALE...
TALLEGA...ZOE...MONICA...ATHOL...PRIMROSE...FINCASTLE AND CANYON
FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 8349 3756 8334 3747 8377 3758 8388
TIME...MOT...LOC 1935Z 237DEG 24KT 3756 8372
HAIL...1.00IN
WIND...60MPH
$$
GEOGERIAN3 follow-up statements
363
WWUS53 KJKL 091944
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT SUN JUN 9 2013
KYC025-129-189-237-092015-
/O.CON.KJKL.SV.W.0039.000000T0000Z-130609T2015Z/
OWSLEY KY-WOLFE KY-LEE KY-BREATHITT KY-
344 PM EDT SUN JUN 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BREATHITT...LEE...WESTERN WOLFE AND NORTH CENTRAL OWSLEY COUNTIES
UNTIL 415 PM EDT...
AT 341 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MALONEY...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...JACKSON...AIREDALE...TALLEGA...ZOE...MONICA...ATHOL...
PRIMROSE...FINCASTLE...CANYON FALLS...WHISMAN...VADA...UNION...
BOOTH...OAKDALE...WILLIBA...FILLMORE...CHENOWEE...WIDECREEK AND
GRANNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3763 8380 3782 8349 3756 8334 3748 8372
TIME...MOT...LOC 1944Z 237DEG 24KT 3759 8366
HAIL...1.00IN
WIND...60MPH
$$
GEOGERIAN971
WWUS53 KJKL 091954
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT SUN JUN 9 2013
KYC189-092004-
/O.CAN.KJKL.SV.W.0039.000000T0000Z-130609T2015Z/
OWSLEY KY-
354 PM EDT SUN JUN 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OWSLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3765 8377 3782 8349 3756 8334 3751 8359
TIME...MOT...LOC 1954Z 237DEG 24KT 3763 8359
$$
KYC025-129-237-092015-
/O.CON.KJKL.SV.W.0039.000000T0000Z-130609T2015Z/
WOLFE KY-LEE KY-BREATHITT KY-
354 PM EDT SUN JUN 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BREATHITT...EASTERN LEE AND WESTERN WOLFE COUNTIES UNTIL 415 PM
EDT...
AT 352 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VADA...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...JACKSON...BOOTH...OAKDALE...WILLIBA...FILLMORE...
CHENOWEE...WIDECREEK...GRANNIE...FLAT...YEADON...WAR CREEK...HIGH
FALLS...GENTRY...ELKATAWA...LAWSON...VORTEX...PENCE...BETHANY AND
LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3765 8377 3782 8349 3756 8334 3751 8359
TIME...MOT...LOC 1954Z 237DEG 24KT 3763 8359
HAIL...1.50IN
WIND...60MPH
$$
GEOGERIAN599 WWUS53 KJKL 092015 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT SUN JUN 9 2013 KYC025-129-237-092022- /O.EXP.KJKL.SV.W.0039.000000T0000Z-130609T2015Z/ WOLFE KY-LEE KY-BREATHITT KY- 415 PM EDT SUN JUN 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREATHITT... EASTERN LEE AND WESTERN WOLFE COUNTIES WILL EXPIRE AT 415 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER HAIL AND DAMAGING WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BREATHITT...WESTERN MAGOFFIN...SOUTHWESTERN MORGAN AND EASTERN WOLFE COUNTIES REMAINS IN EFFECT. LAT...LON 3765 8377 3782 8349 3756 8334 3751 8359 TIME...MOT...LOC 2012Z 237DEG 24KT 3770 8346 $$ DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:43 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 9, 1:43 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 143 PM EDT SUN JUN 9 2013 .UPDATE... ISSUED AT 916 AM EDT SUN JUN 9 2013 MADE SOME SLIGHT TWEEKS TO ONGOING POPS FORECASTED FOR THIS MORNING/EARLY AFTERNOON. LINE OF CONVECTION ORIENTED WEST TO EAST ACROSS EASTERN/CENTRAL TN IS CONTINUING TO LIFT NRWD INTO LMK/S CWA. AS IT APPROACHES...RADAR IS PICKING UP ON SOME ISOLATED SHOWER DEVELOPMENT OVER EASTERN KY AS WELL. WENT AHEAD AND INCREASED POPS SLIGHTLY ACROSS THE AREA TO COVER ISOLATED CONVECTION. AS WE AWAIT THE MAIN AREA OF MOISTURE AND CONVECTION THIS AFTERNOON...WILL NEED TO CONTINUE TO MONITOR TIME OF ARRIVAL IN CASE MORE UPDATES ON TIMING NEED TO BE MADE. UPDATE ISSUED AT 723 AM EDT SUN JUN 9 2013 NARROW BAND OF SHOWERS AND THUNDERSTORMS ARE MARCHING NORTHWARD THROUGH CENTRAL TN WITH ADDITIONAL ACTIVITY DEVELOPING FURTHER SOUTH. FORECAST APPEARS IN GOOD SHAPE ATTM. GRIDS APPEARED IN GOOD ORDER AS WELL. ONLY A FEW TWEAKS TO GRIDS FOR LATEST HOURLY OBS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 405 AM EDT SUN JUN 9 2013 STORM SYSTEM MOVING OUT OF THE PLAINS WILL MOVE INTO THE OHIO VALLEY SUNDAY NIGHT AND MONDAY. IMPRESSIVE AMOUNT OF MOISTURE IS SURGING NORTHWARD FROM OUT OF THE GULF AHEAD OF THIS SYSTEM. PWATS WILL TEMPORARILY INCREASE TO NEAR 1.8 INCHES BY LATE THIS AFTERNOON AND THIS EVENING...NEAR THE CLIMATE 99TH PERCENTILE. PROFILES IN FORECAST SOUNDINGS ACTUALLY RESEMBLE MORE OF A TROPICAL SOUNDING...AT LEAST EARLY ON. SO COULD SEE SOME HEAVY RAINERS LATE THIS AFTERNOON AND THIS EVENING. STEERING WINDS ARE QUITE HIGH THOUGH...SO NOT REALLY EXPECTING ANY HYDRO ISSUES UNLESS STORMS BEGIN TO TRAIN. FOR NOW WILL ONLY MENTION THE POTENTIAL OF SOME LOCALLY HEAVY RAIN IN THE HWO. BY THE TIME THIS SYSTEM PUSHES OFF TO THE EAST...WE WILL PROBABLY HAVE SEEN OUR FIRST WIDESPREAD SOAKING RAIN IN AWHILE. ATTM EXPECT AN AVERAGE THREE QUARTER TO ONE INCH RAINFALL TOTAL ACROSS THE AREA. HOPEFULLY THIS WILL PAN OUT FOR LOCAL GARDENERS WHO NEED THE RAIN SINCE WE HAVE SEEN FAIRLY HIGH FORECAST AMOUNTS LIKE THIS DWINDLE TO NEAR NOTHING IN RECENT WEEKS. INCREASED POPS THROUGH THE PERIOD BASED ON BETTER MODEL AGREEMENT AND MODEL GUIDANCE. INHERITED TEMPS LOOKED GOOD. SO ONLY MADE SOME TWEAKS TO TEMPS TOWARDS LATEST MODEL BLEND. WITH GENERALLY CLOUDY AND WET CONDITIONS SUNDAY NIGHT INTO MONDAY DECIDED TO TIGHTEN UP THE DIURNAL TEMP RANGE FOR THAT TIME FRAME...AND MAY NEED TO BE TIGHTEN UP A BIT MORE BEFORE ALL IS SAID AND DONE. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 150 PM EDT SUN JUN 9 2013 THE MIDDLE HALF OF THE CONUS FEATURES A BUILDING RIDGE WITH WEAK AND MOBILE TROFS ON EACH COAST. THE EAST COAST TROF IS CLEARING THE OHIO VALLEY WITH PCPN ENDING FOR ERN KY. HOWEVER THIS REPRIEVE WILL BE SHORT LIVED AS THE NW FLOW ON THE FRONT SIDE OF THE RIDGE WILL DROP A SERIES OF SHORT WAVES THRU ERN KY WITH BRIEF PERIODS OF SHOWERS AND AFTERNOON THUNDERSTORMS THRU THE END OF THE WORK WEEK. LOOK FOR SAT TO BE MOSTLY DRY WITH THE NEXT SHORT WAVE TO DROP INTO THE COMMONWEALTH ON SUNDAY. HIGH TEMPS WILL CLIMB FROM HIGHS IN THE LOWER 80S ON TUE TO THE UPPER 80S ON WED WITH SOME LOCATIONS EVEN TOPPING OUT AROUND 90. LOW HUMIDITY ON WED WILL KEEP THE HEAT INDEX IN CHECK BUT READINGS COULD STILL RISE TO THE LOWER 90S FOR MUCH OF THE AREA. THE SERIES OF SHORT WAVES FOR THE END OF THE WORK WEEK WITH RAIN AND RATHER EXTENSIVE CLOUD COVER WILL KEEP HIGHS TO THE LOWER 80S ON THU/FRI BUT THE DRY WEATHER ON SAT WILL ONCE AGAIN SEE HIGHS PEAK IN THE MID 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 131 PM EDT SUN JUN 9 2013 STRONG LOW SITTING OVER THE PLAINS AT THIS TIME IS MAKING FOR A VERY ACTIVE TAF PERIOD. AS MOISTURE CONTINUES TO SURGE NORTHWARD FROM THE GULF AHEAD OF THIS SYSTEM...AN AREA OF STORMS HAS DEVELOPED OVER CENTRAL TN AND CENTRAL KY...AND CONTINUES TO MOVE SLOWLY TO THE NNE. EASTERN KY HAS SEEEN SEVERAL ISOLATED CELLS DEVELOP AS WELL...PRODUCING SOME LOCALLY HEAVY RAINFALL AND LIGHTNING. AS WE GO THROUGHOUT THE AFTERNOON AND INTO THE OVERNIGHT...CHANCES FOR MORE SCATTERED/WIDESPREAD TS COVERAGE WILL INCREASE. HOWEVER IT WILL BE VERY DIFFICULT TO PINPOINT EXACTLY WHICH TAF SITES WILL BE AFFECTED AND WHEN UNTIL AFTER THE CONVECTION HAS INITIATED. AS A RESULT...TRIED TO BE A LITTLE GENERAL...WITH THE BEST CHANCES OF VIS/CIG DROPPING WHEN HIGHER AMOUNTS OF MOISTURE AND POPS ARRIVE OVERNIGHT. IN THE MEANTIME...TRIED TO COVER ANY ISOLATED/SCATTERED TS AFFECTING THE TAF SITES IN A TEMPO GROUP. AS PREVIOUSLY MENTIONED...TAFS MAY NEED TO BE UPDATED/AMMENDED TO ACCOUNT FOR CONVECTION NEARBY ONCE IT DEVELOPS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JMW SHORT TERM...RAY LONG TERM...DUSTY AVIATION...JMW
Hazardous weather outlook, Jun 9, 4:14 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 414 AM EDT SUN JUN 9 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 414 AM EDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY SHOULD A SERIES OF STORMS PASS OVER THE SAME AREA REPEATEDLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY MORNING. THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE TUESDAY NIGHT THROUGH THURSDAY NIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AS A POTENT COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY/ABE
In the hours before
Local storm report, Jun 9, 1:48 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
148 PM EDT SUN JUN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL MOUNT VERNON 37.36N 84.34W
06/09/2013 E0.75 INCH ROCKCASTLE KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN MOUNT VERNON.
&&
JCARICOLocal storm report, Jun 9, 1:57 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EDT SUN JUN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HEAVY RAIN MOUNT VERNON 37.36N 84.34W
06/09/2013 E0.50 INCH ROCKCASTLE KY TRAINED SPOTTER
MISTAKEN HAIL REPORT. NO ACTUAL HAIL.
&&
JCARICOSpecial weather statement, Jun 9, 2:12 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 212 PM EDT SUN JUN 9 2013 KYZ068-079-080-091845- PULASKI-ROCKCASTLE-LAUREL- 212 PM EDT SUN JUN 9 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 PM EDT SUNDAY AFTERNOON... NORTHERN PULASKI... SOUTHWESTERN ROCKCASTLE AND EXTREME WEST CENTRAL LAUREL. AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCIENCE HILL...OR NEAR SOMERSET...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DABNEY AROUND 220 PM EDT...SHOPVILLE AROUND 225 PM EDT...VALLEY OAK AROUND 230 PM EDT...LEVEL GREEN AROUND 235 PM EDT...CEDARVILLE AROUND 240 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Local storm report, Jun 9, 2:44 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT SUN JUN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL SCIENCE HILL 37.18N 84.64W
06/09/2013 E0.25 INCH PULASKI KY AMATEUR RADIO
&&
JCARICOSpecial weather statement, Jun 9, 3:31 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 331 PM EDT SUN JUN 9 2013 KYZ108-111-112-114-092000- OWSLEY-WOLFE-LEE-BREATHITT- 331 PM EDT SUN JUN 9 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400 PM EDT SUNDAY AFTERNOON... NORTH CENTRAL OWSLEY... SOUTHWESTERN WOLFE... LEE AND NORTHWESTERN BREATHITT. AT 332 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR IDA MAY...OR NEAR BEATTYVILLE...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ENOCH AROUND 340 PM EDT...ST. HELENS AROUND 345 PM EDT...PRIMROSE AROUND 350 PM EDT...WILLIBA AROUND 355 PM EDT...FLAT AROUND 400 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 47 min |
| Jun 9, 4:32 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 43 min |
| Jun 9, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin | 60 min |
| Jun 9, 6:02 PM EDT | Areal Flood Advisory | JKL | Johnson, Martin | 88 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.